Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 23, 2011, 4:12 PM EDT for Collier County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 23, 2011, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061
WWUS82 KMFL 232012
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT THU JUN 23 2011
FLZ069-070-232045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
412 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIER COUNTY
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GOLDEN GATE ESTATES...AND
MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
GOLDEN GATE ESTATES...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2632 8177 2632 8166 2640 8166 2643 8163
2643 8157 2648 8157 2649 8155 2618 8129
2602 8151 2630 8180
TIME...MOT...LOC 2012Z 130DEG 8KT 2620 8155
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:41 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 23, 2:41 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 241 PM EDT THU JUN 23 2011 .TONIGHT THROUGH THE WEEKEND... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS INTERIOR AND WEST COAST SECTIONS OF SOUTH FLORIDA. A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO MOVE TO THE EAST ON FRIDAY. THIS WILL ALLOW FOR A MORE SOUTHERLY TO SOUTHEASTERLY FLOW WHICH WILL HELP TO BRING IN MORE LOW LEVEL MOISTURE TO THE REGION. DUE TO THESE FACTORS THE GUIDANCE IS SUGGESTING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. WITH THE WIND SHIFTING TO A MORE SOUTHERLY DIRECTION, THE CONCENTRATION OF STORMS WILL BE AFFECTING AREAS FARTHER EAST THEN WHERE THE STORMS HAVE SET UP THROUGHOUT THIS WEEK. && .NEXT WEEK... A LOT OF UNCERTAINTY STILL EXISTS IN THE LONG TERM FORECAST. THE LATEST GUIDANCE STILL INDICATES A BROAD SURFACE LOW DEVELOPING NEAR THE YUCATAN PENINSULA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE GFS IS BRINGING IN MORE MOISTURE INTO THE REGION. THIS SCENARIO WOULD CONTINUE TO ALLOW FOR INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS. THE ECMWF IS SHOWING MORE RIDGING OVER SOUTH FLORIDA WHICH WOULD KEEP MORE OF THE DEEP TROPICAL MOISTURE WEST OF THE AREA. WE WILL CONTINUE TO MONITOR THE LATEST GUIDANCE OVER THE NEXT FEW DAYS TO SEE WHICH SCENARIO BECOMES MORE LIKELY. && .MARINE... WINDS FOR THE REST OF THIS AFTERNOON AND TOMORROW WILL REMAIN OUT OF THE SOUTH SOUTHEAST NEAR 10 KNOTS. AN INCREASING PRESSURE GRADIENT THROUGHOUT THE COURSE OF THE WEEKEND WILL CAUSE THE WINDS ACROSS THE LOCAL ATLANTIC WATERS TO INCREASE TO NEAR 15 KNOTS WITH SEAS SLOWLY BUILDING. && .FIRE WEATHER... MINIMUM RELATIVE HUMIDITY LEVELS WILL REMAIN ABOVE CRITERIA THROUGHOUT THE FORECAST PERIOD AS A SOUTH TO SOUTHEASTERLY WIND WILL INCREASE LOW LEVEL MOISTURE ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 78 90 / 20 40 30 50 FORT LAUDERDALE 80 90 79 90 / 20 40 30 40 MIAMI 78 91 79 90 / 20 40 30 50 NAPLES 76 91 76 90 / 30 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...55/CWC AVIATION/RADAR/FIRE...59/RM
Hazardous weather outlook, Jun 23, 4:54 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 454 AM EDT THU JUN 23 2011 FLZ063-066>075-168-172>174-240930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 454 AM EDT THU JUN 23 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, EXCEPT FOR ISOLATED ACTIVITY ALONG AND NEAR THE EAST COAST. SOME THUNDERSTORMS, MAINLY THIS AFTERNOON AND EARLY EVENING, MAY BECOME STRONG WITH FREQUENT LIGHTNING, GUSTY WINDS OF 45 TO 55 MPH, AND NICKEL SIZE HAIL. WIND: SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE WIND GUSTS OF 45 TO 55 MPH. HAIL: NICKEL SIZE HAIL MAY OCCUR WITH SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. RIP CURRENTS: EAST SOUTHEAST WINDS AT 10 TO 15 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. TEMPERATURES: AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 104 DEGREES OVER MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE PERIOD. SOME THUNDERSTORMS MAY BECOME STRONG. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 23, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT THU JUN 23 2011
FLZ069-070-232045-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
412 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIER COUNTY
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GOLDEN GATE ESTATES...AND
MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
GOLDEN GATE ESTATES...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2632 8177 2632 8166 2640 8166 2643 8163
2643 8157 2648 8157 2649 8155 2618 8129
2602 8151 2630 8180
TIME...MOT...LOC 2012Z 130DEG 8KT 2620 8155
85-GIBBSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:44 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.